News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Is ibuprofen bad?


 heather25 - Fri Dec 03, 2004 11:38 pm

I have Crohn's disease and have been having a bad flare up for the last 3 months or so. I take ibuprofen for the pain, about 6-8 a day. I have tried aleve and tylenol but they don't work. Last night I read somewhere on the internet that ibuprofen irritates the lining of the intestine and causes inflammation. I haven't been to a gastro-dr. yet cause I'm new to the area and no insurance. I haven't been able to work cause I've been too sick, therefore, I can't afford the $160 up front to see the doctor. I recently had to go to the ER and was given a prescription for Prednisone and Lortab, which I am now out of both. I felt really good for about the first week but slowly started going down again. I think the biggest reason I felt so good was because of the Lortab, cause I started hurting again when I ran out and was still taking the Prednisone. I also take Asacol, but I can only buy about 10 or so at a time and take 1 a day as opposed to 2 pills 3 times a day. Anyway, now I'm wondering if part of the reason I can't get over this flare up is because of the ibuprofen and if so what do I take for the pain? I can't get a refill for Lortab cause it was an ER dr. and right now I can't get in to see a Dr. Any help with this would be appreciated. thanks.
 Dr. Tamer Fouad - Sat Dec 04, 2004 6:55 am

User avatar Dear heather25,
I strongly urge you to go to the ER again. The reason you are suffering so much is because you are not being treated adequately. You need to take the right doses. If you do not this could have serious side effects. Ibuprofen on the other hand causes irritation to the stomach wall lining. It is a side effect of Nonsteriodal anti-inflammatory drugs. This leads to heart burn and hyperacidity and may in some lead to the development of peptic ulcer. If you are experiencing heart burn then you should take an OCT antacid with the ibuprofen. At the same time taking 6-8 pills of ibuprofen a day is very dangerous both to your stomach and to your kidney.

Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here